JournalsrsmupVol. 127pp. 213–233

Inertial Automorphisms of an Abelian Group

  • Ulderico Dardano

    Università degli Studi di Napoli Federico II, Italy
  • Silvana Rinauro

    Università degli Studi della Basilicata, Potenza, Italy
Inertial Automorphisms of an Abelian Group cover
Download PDF


An automorphisms γ\gamma of a group is inertial if XXγX\cap X^\gamma has finite index in both XX and XγX^\gamma for any subgroup XX. We study inertial automorphisms of abelian groups and give characterization of them. In particular, if the group is periodic they have property that Xγ/XγX^{\langle\gamma\rangle}/X_{\langle\gamma\rangle} is bounded. We also study finitely generated groups of inertial automorphisms.

Cite this article

Ulderico Dardano, Silvana Rinauro, Inertial Automorphisms of an Abelian Group. Rend. Sem. Mat. Univ. Padova 127 (2012), pp. 213–233

DOI 10.4171/RSMUP/127-11